MAUDE Adverse Event Report: SYNTHES MONUMENT LARGE CABLE PASSER-45 DEG ANGLE; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES MONUMENT LARGE CABLE PASSER-45 DEG ANGLE; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 391.108
Medical Device Problem Codes Fluid/Blood Leak (1250); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement.Date of event: unknown.Device is an instrument and is not implanted/explanted.Device available for evaluation?: date returned to manufacturer.Device history records review was conducted.The report indicates that the device history for the returned part are as follows: part number: 391.108: as the complaint points towards the brown residues no measurements, no hardening and no further tests were provided.Synthes lot number: p076240.Supplier lot number: p076240.Release to warehouse date: 14-jul-2010.Supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this products, and any subcomponents, which would contribute to this complaint condition.No ncrs were generated during production.As the complaint points towards the brown residues no measurements, no hardening and no further tests were provided.An investigation summary was performed.The investigation of the complaint articles has shown that: per the investigation we did review: all parts that were returned for evaluation in sterilization pouches and have brown residues evident inside the pouche.1x 391.108 / lot p076240 (cable passer, large, 45° angle.The provided visual inspection has shown that signs of brown residues could be found inside the pouche.Conclusion: no manufacturing related deviation could be found.As possible root cause we do strong assume that the provided washing and decontamination cycles might have not been repeated often enough in order getting clean instruments.We like to refer on to the document canevasit/phenolic handles attached.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: when the reported cab-1 (the name of the surgical tool set assorted in (b)(6)) was about being washed postoperatively, it was found that some brown-colored liquid was leaking from the passer handles.It was uncertain which passer(s) had caused the issue.The devices in question were not used for the patient.This complaint involves 6 parts.This report is 2 of 6 for (b)(4).

Brand Name
LARGE CABLE PASSER-45 DEG ANGLE
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key7202055
Report Number1719045-2018-10002
Device Sequence Number10972840
Product Code LXH
UDI-Device Identifier07611819719781
UDI-Public(01)07611819719781(10)P076240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.108
Device Lot NumberP076240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1